Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 30, NWS Pendleton, OR

November 1, 2016Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 1, 2016, 2:29 PM PDT for Union County, Oregon. It took effect at Nov 2, 2016, 5:00 AM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2016, 2:29 PM PDT (21:29 UTC)
In effect from
Nov 2, 2016, 5:00 AM PDT
Expired
Nov 3, 2016, 3:06 AM PDT
In force
22 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS76 KPDT 012129
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PDT TUE NOV 1 2016

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT. THESE TIGHT
GRADIENTS WILL PERSIST THROUGH MUCH OF WEDNESDAY AND WEDNESDAY
NIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE
SOUTH END OF THE GRANDE RONDE VALLEY.

ORZ049-020600-
/O.NEW.KPDT.WI.Y.0030.161102T1200Z-161103T1200Z/
GRANDE RONDE VALLEY-
229 PM PDT TUE NOV 1 2016

...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR LADD AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
5 AM WEDNESDAY TO 5 AM PDT THURSDAY.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG BY
  DAYBREAK WEDNESDAY...THEN CONTINUING INTO WEDNESDAY NIGHT. THERE
  MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON WEDNESDAY.
  THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY MORNING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE
  84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO...
  TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT PAST HOT LAKE TO
  UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
896 
WWUS76 KPDT 020510
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1010 PM PDT TUE NOV 1 2016

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT. THESE TIGHT
GRADIENTS WILL PERSIST THROUGH MUCH OF WEDNESDAY AND WEDNESDAY
NIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS
THE SOUTH END OF THE GRANDE RONDE VALLEY.

ORZ049-021415-
/O.CON.KPDT.WI.Y.0030.161102T1200Z-161103T1200Z/
GRANDE RONDE VALLEY-
1010 PM PDT TUE NOV 1 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM
PDT THURSDAY FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG BY 
  DAYBREAK WEDNESDAY...THEN CONTINUING INTO WEDNESDAY NIGHT. 
  THERE MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON 
  WEDNESDAY. THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY 
  MORNING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT 
  PAST HOT LAKE TO UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
093 
WWUS76 KPDT 021205
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
505 AM PDT WED NOV 2 2016

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY...

.TIGHT PRESSURE GRADIENTS WILL PERSIST THROUGH MUCH OF TODAY AND
TONIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS
THE SOUTH END OF THE GRANDE RONDE VALLEY.

ORZ049-022115-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/
GRANDE RONDE VALLEY-
505 AM PDT WED NOV 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
LADD AND PYLES CANYONS...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS HAVE INCREASED TO 20 TO 30 MPH IN THE SOUTHERN
  GRANDE RONDE VALLEY THIS MORNING. HIGHER GUSTS ARE EXPECTED.
  THERE MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON
  TODAY. THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY MORNING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT 
  PAST HOT LAKE TO UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
692 
WWUS76 KPDT 022052
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
152 PM PDT WED NOV 2 2016

...REMAINING WINDY TONIGHT ACROSS THE SOUTHERN GRANDE RONDE
VALLEY INTO...

.TIGHT PRESSURE GRADIENTS WILL PERSIST THROUGH THIS EVENING AND
TONIGHT. AS A RESULT...WINDY CONDITIONS ARE EXPECTED ACROSS THE
SOUTH END OF THE GRANDE RONDE VALLEY. WINDS WILL BEING TO DIMINISH
LATE TONIGHT AND ESPECIALLY BY DAYBREAK THURSDAY.

ORZ049-030600-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/
GRANDE RONDE VALLEY-
152 PM PDT WED NOV 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
LADD AND PYLES CANYONS...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS BETWEEN 20 TO 30 MPH ARE CONTINUING THIS
  AFTERNOON IN THE SOUTHERN GRANDE RONDE VALLEY. GUSTS BETWEEN 40
  TO 50 MPH ARE ALSO OCCURRING. WINDS SPEEDS ARE EXPECTED TO PEAK
  EARLY THIS EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT.
  WINDS WILL BE MAINLY UNDER 30 MPH PRIOR TO DAYBREAK THURSDAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE
  84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON.
  ALSO...TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT FROM NEAR HOT
  LAKE TO UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
154 
WWUS76 KPDT 030509
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1009 PM PDT WED NOV 2 2016

ORZ049-031200-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/
GRANDE RONDE VALLEY-
1009 PM PDT WED NOV 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
LADD AND PYLES CANYONS...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SOUTH WINDS BETWEEN 20 TO 30 MPH WILL CONTINUE
  OVERNIGHT IN THE SOUTHERN GRANDE RONDE VALLEY WITH GUSTS 35 TO
  45 MPH. WINDS WILL DECREASE TOWARD MORNING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON 
  INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD 
  CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT 
  FROM NEAR HOT LAKE TO UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
129 
WWUS76 KPDT 031006
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
306 AM PDT THU NOV 3 2016



ORZ049-031115-
/O.CAN.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/
GRANDE RONDE VALLEY-
306 AM PDT THU NOV 3 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED ACROSS THE SOUTHERN GRANDE RONDE VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 10:37 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 1, 10:37 AM PDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1037 AM PDT Tue Nov 1 2016

Updated aviation discussion

.SHORT TERM...Morning Update...Westerly onshore flow will continue
today. Thus will continue to see enough moisture for some lingering
showers. These showers will mainly be over the higher terrain. The
showers will gradually decrease through the afternoon though as a
building upper ridge causes the air mass to begin drying. Winds will
be locally breezy in the Columbia Basin late this morning and this
afternoon. Updates this morning focused on adjusting high temps, sky
cover, winds and shower coverages. 90

.LONG TERM...Previous Discussion...An upper level ridge over the
western US will build on Friday with rising heights eastern WA and
OR. This will keep dry conditions over the area. As the ridge shifts
east Saturday a trough and associated front will push rain over the
western half of the area. Rain will spread across the rest of area
Saturday night as the trough and front move east. Sunday the rain
will taper off behind the trough. Behind the front snow levels will
drop to around 5000 feet, so the higher mountains may pick up a few
inches of snow. Sunday night and Monday another ridge will move
across WA and OR so the area will remain fair and dry. Temperatures
will remain above normal Friday and Saturday with highs in the 50s
and lower 60s. Temperatures will cool off behind the front Sunday
and Monday.

&&

.AVIATION...18z TAFs...Ceilings will remain scattered to broken at
5K-10K feet agl through this evening. After 06Z, lower clouds will
dissipate and higher clouds from a system offshore will create
generally broken to overcast skies above 10K feet agl at all TAF
sites except KRDM and KBDN which will remain scattered above 15K
feet agl. Mainly south to southwest winds will remain below 15 kts
for the next 24 hours. Perry

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  59  39  65  46 /  20   0   0  10
ALW  61  43  65  49 /  20   0   0  10
PSC  62  42  61  46 /  10   0  10  10
YKM  61  39  59  42 /  10  10  10  20
HRI  61  40  63  45 /  10   0   0  10
ELN  58  38  55  39 /  10  10  20  20
RDM  57  33  62  40 /  10   0   0  10
LGD  56  33  60  40 /  20   0   0   0
GCD  57  33  59  39 /  20   0   0   0
DLS  61  41  60  46 /  20  10  10  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

90/76/83

Nearby

Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.